MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Codes Peeled/Delaminated (1454); Microbial Contamination of Device (2303); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during reprocessing, the tracheal intubation fiberscope tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found there was coating peeling on the connection tube.The air and water leakage from the channel due to the breakage of the channel tube.The suction volume did not meet the standard due to a broken channel tube.The angle of curvature in the up direction did not meet the standard due to wear of the angle wire.There were specks in the image due to a broken image guide bundle.The connecting tube was wrinkled.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, and the lms final investigation.The lm reviewed the customer provided cds processes where information to judge deviation from ifu was not identified.The user facility provided the following result of the culture test, performed at the third-party labs: <1st test> sampling date: (b)(6) 2023 sampling from: unspecified cfu: 100cfu bacterial identification: gram positive bacilli <2nd test> sampling date: (b)(6) 2023 sampling from: unspecified cfu: 100cfu bacterial identification: gram positive bacilli <3rd test> sampling date: (b)(6) 2023 sampling from: unspecified cfu: 7cfu bacterial identification: gram positive bacilli cfu: 100cfu bacterial identification: gram positive bacilli <4th test> sampling date: (b)(6) 2024 sampling from: unspecified cfu: 2cfu bacterial identification: gram positive bacilli a review of the device history record found no deviations that could have caused or contributed to the reported issue.It was noted during additional follow-up with the user facility that the subject device was not quarantined after microbiological sampling and was used on an unknown number of patients.The reported event was not confirmed as the scope was not microbiologically tested by olympus.The following is included in the device instructions for use (ifu): ¿ifu (reprocessing manual) states ¿failure to properly clean and high-level disinfect or sterilize endoscopic equipment after each examination can compromise patient safety.To minimize the risk of transmitting diseases from one patient to another, after each examination the endoscope must undergo thorough the manual cleaning followed by high-level disinfection or sterilization.¿ to warn about inappropriate reprocessing.Operation manual 3.3.2 states: ¿please read before use: warnings and cautions, reprocessing manual 1.1.3, 2.2.1 and 5.5.1 about preventive measures of peeling off coating on the insertion section.¿ olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18591965
Report Number9610595-2024-01747
Device Sequence Number8024729
Product Code EOQ
UDI-Device Identifier04953170061998
UDI-Public04953170061998
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown